Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 220, NWS Jackson, MS

April 14, 2016Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2016, 3:03 PM CDT for Lincoln County, Mississippi. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2016, 3:03 PM CDT (20:03 UTC)
Expired
Apr 14, 2016, 4:00 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 3:18 PM CDTHAIL 1.753 Ssw Brookhaven, MSOCCURRED AT INTERSECTION OF HIGHWAYS 84 AND 51.
Apr 14, 3:25 PM CDTHAIL 1.53 Sse Brookhaven, MSHAIL OCCURRED JUST EAST OF THE I-55 AND US HWY 84 INTERSECTION. HAIL COVERING THE GROUND AND LOOKS LIKE SNOW.
Apr 14, 3:25 PM CDTHAIL 1.54 E Brookhaven, MSHAIL OCCURRED JUST EAST OF THE I-55 AND US HWY 84 INTERSECTION. HAIL COVERING THE GROUND AND LOOKS LIKE SNOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

008 
WUUS54 KJAN 142003
SVRJAN
MSC085-142100-
/O.NEW.KJAN.SV.W.0220.160414T2003Z-160414T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT THU APR 14 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 303 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKHAVEN...
  MOVING EAST AT 15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKHAVEN AROUND 315 PM CDT. 
  ENTERPRISE AROUND 330 PM CDT. 
  EAST LINCOLN AROUND 350 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3149 9057 3162 9058 3166 9024 3146 9024
      3146 9025
TIME...MOT...LOC 2003Z 270DEG 13KT 3154 9049 

HAIL...1.50IN
WIND...<50MPH
 
$$

19
5 follow-up statements
876 
WWUS54 KJAN 142013
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT THU APR 14 2016

MSC085-142100-
/O.CON.KJAN.SV.W.0220.000000T0000Z-160414T2100Z/
LINCOLN MS-
313 PM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN LINCOLN COUNTY...

AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BROOKHAVEN...
MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  EAST LINCOLN AROUND 355 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3150 9052 3161 9055 3166 9024 3146 9024
      3146 9025
TIME...MOT...LOC 2012Z 276DEG 14KT 3155 9047 

HAIL...1.75IN
WIND...<50MPH
 
$$

DB
080 
WWUS54 KJAN 142017
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CDT THU APR 14 2016

MSC085-142100-
/O.CON.KJAN.SV.W.0220.000000T0000Z-160414T2100Z/
LINCOLN MS-
317 PM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN LINCOLN COUNTY...

AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BROOKHAVEN...
MOVING EAST AT 15 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EAST LINCOLN AROUND 355 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3150 9051 3161 9052 3166 9024 3146 9024
      3146 9025
TIME...MOT...LOC 2016Z 270DEG 13KT 3155 9045 

HAIL...2.50IN
WIND...60MPH
 
$$

DB
165 
WWUS54 KJAN 142029
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT THU APR 14 2016

MSC085-142100-
/O.CON.KJAN.SV.W.0220.000000T0000Z-160414T2100Z/
LINCOLN MS-
329 PM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL LINCOLN COUNTY...

AT 328 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENTERPRISE...OR
NEAR BROOKHAVEN...MOVING EAST AT 15 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. GOLF BALL SIZED HAIL WAS REPORTED JUST
         SOUTH OF BROOKHAVEN.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EAST LINCOLN AROUND 350 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3149 9048 3160 9045 3163 9024 3146 9024
      3146 9025
TIME...MOT...LOC 2028Z 279DEG 14KT 3153 9039 

HAIL...2.50IN
WIND...60MPH
 
$$

DB
760 
WWUS54 KJAN 142033
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT THU APR 14 2016

MSC085-142100-
/O.CON.KJAN.SV.W.0220.000000T0000Z-160414T2100Z/
LINCOLN MS-
333 PM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL LINCOLN COUNTY...

AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENTERPRISE...OR
NEAR BROOKHAVEN...MOVING EAST AT 20 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EAST LINCOLN AROUND 350 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3148 9043 3158 9042 3161 9024 3146 9024
      3146 9025
TIME...MOT...LOC 2033Z 282DEG 16KT 3153 9037 

HAIL...1.50IN
WIND...60MPH
 
$$

DB
488 
WWUS54 KJAN 142040
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU APR 14 2016

MSC085-142100-
/O.CON.KJAN.SV.W.0220.000000T0000Z-160414T2100Z/
LINCOLN MS-
340 PM CDT THU APR 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EAST CENTRAL LINCOLN COUNTY...

AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST LINCOLN...
OR 8 MILES SOUTHEAST OF BROOKHAVEN...MOVING EAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EAST LINCOLN AROUND 345 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3148 9040 3157 9040 3159 9024 3146 9024
      3146 9025
TIME...MOT...LOC 2040Z 275DEG 15KT 3152 9032 

HAIL...1.75IN
WIND...60MPH
 
$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 10:23 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 14, 10:23 AM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1023 AM CDT THU APR 14 2016

.UPDATE...
SEEN VIA WATER VAPOR IMAGERY...THE UPPER LOW IS CENTERED OVER LITTLE
ROCK AR CURRENTLY. SOME STORMS HAVE FORMED ON THE SOUTHERN PERIPHERY
OF THE LOW THIS MORNING IN NORTHEAST LA. THERE IS ENOUGH CAPE AND
LAPSE RATE TO GET SOME SMALL HAIL...UP TO QUARTER SIZE...OUT OF
THESE AND PERHAPS SOME GUSTY WINDS BUT DO NOT EXPECT MUCH MORE THAN
THAT WITH THESE SCATTERED STORMS TODAY. IF THESE STORMS DO MANAGE TO
GET MORE ORGANIZED...COULD SOME DAMAGING WIND GUSTS.

ADJUSTED THE MORNING POPS BASED ON CURRENT TRENDS AND HI-RES MODEL
OUTPUT. THE TEMP FORECAST LOOKS PRETTY GOOD THOUGH. HIGHS IN THE LOW
70S SEEM ABOUT RIGHT WITH HEAVY CLOUD COVER AND SCATTERED RAIN
THROUGHOUT THE DAY. /10/

&&

.AVIATION...
VISIBILITIES ARE IMPROVING AS FOG CONTINUES TO DISSIPATE ACROSS THE
AREA THIS MORNING. HOWEVER...A CONGLOMERATION OF LOW CLOUDS AND
CONVECTION THROUGHOUT THE NEXT 24 HOURS WILL RESULT IN MAINLY MVFR
FLIGHT CATEGORIES AT MOST SITES. SOME BRIEF PERIODS OF IFR/LIFR
CONDITIONS ARE POSSIBLE IF HEAVIER CONVECTION IS OBSERVED ON-STATION.
A FEW SEVERE STORMS ARE ALSO POSSIBLE LATE THIS MORNING THROUGH THIS
AFTERNOON ACROSS THE AREA. HAIL TO THE SIZE OF QUARTERS AND GUSTY
WINDS WILL BE POSSIBLE WITH THESE SEVERE STORMS. PREVAILING WINDS
TODAY AND OVERNIGHT WILL BE FROM THE EAST BETWEEN 3- 8 KNOTS. /19/

&&

.PREV DISCUSSION... /ISSUED 451 AM CDT THU APR 14 2016/

DISCUSSION...

TODAY THROUGH FRIDAY NIGHT...

VERY MOIST BOUNDARY LAYER CONDITIONS AND COOL NORTHEAST FLOW ARE
LEADING TO FOG IN THE PINE BELT REGION - CURRENTLY MONITORING FOR
PATCHY DENSE FOG POTENTIAL IN THE NEXT FEW HOURS. FOR NOW THERE IS
JUST ENOUGH MIXING TO KEEP VISIBILITY ABOVE A QUARTER MILE.

LATER TODAY...MODEST LIFT ASSOCIATED WITH AN UPPER LOW COMBINED WITH
AN UNSTABLE AIRMASS AND SUBSTANTIAL DEEP LAYER SHEAR WILL RESULT IN A
LIMITED THREAT FOR A FEW SEVERE STORMS IN THE ARKLAMISS. WHILE THE
FORECAST AREA IS CURRENTLY VOID OF CONVECTIVE PRECIPITATION...MOST
GUIDANCE INDICATES THAT INCREASING CYCLONIC FLOW AND LOW LEVEL WARM
ADVECTION ON THE SOUTHERN PERIPHERY OF THE UPPER LOW WILL PROVIDE
SUFFICIENT LIFT AND MOISTURE TO INITIATE THUNDERSTORM
ACTIVITY...ESPECIALLY BY THE AFTERNOON.

LOW LEVEL FLOW IS NOT STRONG...BUT EFFECTIVE DEEP LAYER BULK SHEAR
OF ~35KTS SHOULD HELP TO ORGANIZE CLUSTERS OF STORMS AND PERHAPS
GENERATE A FEW DISCRETE CELLS. COLD AIR ALOFT WILL RESULT IN STEEP
LAPSE RATES IN THE HAIL PRODUCING LAYER. THE GFS INDICATES LOW...BUT
NOT INSIGNIFICANT...LARGE HAIL PARAMETER AND SHIP VALUES. WILL
INDICATE A LIMITED THREAT TODAY IN THE HWO/GRAPHICS FOR MARGINALLY
SEVERE HAIL AND SOME WIND GUST POTENTIAL GIVEN THE STRONG DEEP LAYER
FLOW AND POTENTIAL STORM ORGANIZATION. CONFIDENCE IN RAINFALL IS
RATHER LOW TODAY DUE TO UNCERTAIN MESOSCALE INFLUENCES AND POTENTIAL
SFC FOCI...BUT PERSISTENT AREAS OF LIFT COULD SUPPORT SOME LOCALLY
HEAVY RAIN AREAS.

AS WE GO INTO TONIGHT AND FRIDAY...LIFT ASSOCIATED WITH THE
MEANDERING UPPER LOW WILL WEAKEN AS WILL INSTABILITY. SIGNIFICANT
RAINFALL WILL BE POSSIBLE TONIGHT WITH A TREND TOWARD LOWER RAIN
CHANCES WITH TIME. BY THE TIME WE GET TO FRIDAY NIGHT...MOST RAIN
CHANCES WILL HAVE ENDED. TEMPERATURES WILL CONTINUE TO BE SEASONABLY
MILD THROUGH THE NEAR TERM...AND DIURNAL RANGES WILL BE A LITTLE LESS
THAN NORMAL DUE TO THE CONSIDERABLE CLOUDINESS/PRECIP. /EC/

SATURDAY THROUGH WEDNESDAY...

WE WILL HAVE AN INTERESTING UPPER PATTERN AS WE START WITH A REX
BLOCK OVER THE EASTERN CONUS...WHICH WILL TRANSITION TO A HIGHER
LATITUDE OMEGA BLOCK EARLY NEXT WEEK. THIS WILL KEEP A SLOW MOVING
UPPER TROUGH OVER THE WESTERN CONUS AT BAY. WITH THIS PATTERN STILL
LOOKING AT A MOSTLY DRY CONDITIONS OVER THE ARKLAMISS FOR THE
WEEKEND INTO EARLY NEXT WEEK.

AS THE REX BLOCK PATTERN TRANSITIONS INTO AN OMEGA BLOCK THIS
WEEKEND...THE UPPER LEVEL RIDGE WILL GENERALLY BECOME FIXED ALONG
THE MS RIVER VALLEY. HIGHER HEIGHTS AND SUBSIDENCE ASSOCIATED WITH
THIS RIDGE POSITION SHOULD ENSURE MOSTLY DRY AND CONTINUED MILD DAYS
AND COOL NIGHTS FOR THE ARKLAMISS GOING FROM THE WEEKEND INTO
MONDAY. KEPT ANY LOW CHANCES OF RAIN MAINLY WEST OF THE MS RIVER FOR
SUNDAY NIGHT THROUGH MONDAY NIGHT. AS WE MOVE INTO THE MIDDLE OF THE
WORK WEEK THE PATTERN WILL TRANSITION AS THE UPPER TROUGH WILL BE
SQUEEZED OUT BY TWO BLOCKING RIDGES ON EITHER SIDE OF THE FEATURE.
THIS WILL BECOME AN HIGH OVER LOW BLOCK OVER THE WESTERN HALF OF THE
CONUS. THERE WILL BE AN ACTIVE SOUTHERN STREAM TO THE SOUTH WITH A
SERIES OF DISTURBANCES PUSHING THROUGH. THE ECMWF AND GFS BOTH BRING
A DISTURBANCE INTO THE REGION FOR TUESDAY INTO WEDNESDAY. OUR RAIN
CHANCES WILL CONTINUE INTO THE WEEKEND AS A SERIES OF DISTURBANCES
CONTINUE TO MOVE INTO THE SOUTHERN STREAM. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  58  67  56 /  72  63  46  15
MERIDIAN      72  56  64  54 /  71  63  53  20
VICKSBURG     72  59  71  57 /  63  57  39  11
HATTIESBURG   72  59  69  57 /  76  60  38  20
NATCHEZ       72  60  72  58 /  61  49  39  13
GREENVILLE    71  58  70  55 /  55  52  20  13
GREENWOOD     70  57  68  55 /  55  58  29  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 14, 2:06 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT THU APR 14 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
206 PM CDT THU APR 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY...

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
THROUGH THE REMAINDER OF THIS AFTERNOON.  HAIL TO THE SIZE OF
QUARTERS WILL BE THE PRIMARY CONCERN WITH THESE STORMS...BUT A STORM
OF TWO COULD PRODUCE DAMAGING WIND GUSTS OF 60 MPH. THUNDERSTORMS
ARE EXPECTED TO DIMINISH IN COVERAGE AND INTENSITY AS WE PROGRESS
INTO THE EVENING HOURS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

19

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 14, 11:09 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             WNW NEWELLTON           32.07N 91.24W
04/14/2016  E1.00 INCH       TENSAS             LA   PUBLIC

            FELL AT THE TENSAS STATE BANK.

&&

JCULIN
Local storm report, Apr 14, 12:44 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1244 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HAIL             1 NE NEWELLTON          32.08N 91.23W
04/14/2016  E1.25 INCH       TENSAS             LA   PUBLIC

            FELL ALONG HILLCREST DRIVE. PICTURE AND REPORT RELAYED
            VIA SOCIAL MEDIA.

&&

JCULIN
Special weather statement, Apr 14, 1:24 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
124 PM CDT THU APR 14 2016

MSZ049-055-141930-
SIMPSON MS-RANKIN MS-
124 PM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN AND NORTHERN
SIMPSON COUNTIES UNTIL 230 PM CDT...

AT 123 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WHITES...OR NEAR BYRAM...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLORENCE AROUND 135 PM CDT.
  MONTEREY AROUND 145 PM CDT.
  STAR AROUND 150 PM CDT.
  PINEY WOODS AROUND 155 PM CDT.
  CATO AROUND 210 PM CDT.
  JOHNS AROUND 220 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRAXTON...PUCKETT AND
D'LO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3196 9020 3199 9021 3201 9023 3202 9022
      3203 9025 3204 9023 3209 9023 3209 9025
      3210 9024 3211 9025 3212 9024 3215 9024
      3215 9025 3218 9024 3219 9020 3220 9018
      3221 9019 3222 8973 3196 8972
TIME...MOT...LOC 1823Z 268DEG 21KT 3211 9021

19
Special weather statement, Apr 14, 1:44 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 PM CDT THU APR 14 2016

MSZ059-141930-
JEFFERSON MS-
144 PM CDT THU APR 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON COUNTY
UNTIL 230 PM CDT...

AT 144 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR UNION CHURCH...OR 26 MILES WEST OF BROOKHAVEN...MOVING EAST AT 10
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  UNION CHURCH AROUND 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3172 9098 3175 9074 3161 9074 3161 9096
      3162 9096
TIME...MOT...LOC 1844Z 266DEG 7KT 3164 9089

19
Local storm report, Apr 14, 2:17 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             TERRY                   32.10N 90.30W
04/14/2016  E1.00 INCH       HINDS              MS   PUBLIC

            VIA SOCIAL MEDIA.

&&

JCULIN
Local storm report, Apr 14, 2:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT THU APR 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             SW FLORENCE             32.15N 90.13W
04/14/2016  E1.00 INCH       RANKIN             MS   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL FELL ALONG WHITE STREET JUST
            SOUTH OF FLORENCE.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:40 AM CDTSevere Thunderstorm WarningJANWarren65 min
Apr 14, 10:54 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren81 min
Apr 14, 11:31 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren59 min
Apr 14, 12:09 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds81 min
Apr 14, 1:24 PM CDTSpecial Weather StatementJANRankin66 min
Apr 14, 1:44 PM CDTSpecial Weather StatementJANJefferson46 min
Apr 14, 2:00 PM CDTSevere Thunderstorm WarningJANJefferson27 min
Apr 14, 2:15 PM CDTSevere Thunderstorm WarningJANRankin60 min
Apr 14, 2:16 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln29 min
Apr 14, 2:58 PM CDTSevere Thunderstorm WarningJANSmith62 min
Apr 14, 3:47 PM CDTSpecial Weather StatementJANLamar28 min
Apr 14, 4:02 PM CDTSevere Thunderstorm WarningJANLawrence43 min
Apr 14, 4:19 PM CDTSpecial Weather StatementJANJones26 min
Apr 14, 4:29 PM CDTSevere Thunderstorm WarningJANJones61 min
Apr 14, 4:31 PM CDTSevere Thunderstorm WarningJANJefferson Davis41 min
Apr 14, 4:38 PM CDTSpecial Weather StatementJANJasper37 min
Apr 14, 5:02 PM CDTSevere Thunderstorm WarningJANJasper, Jones45 min
Apr 14, 5:09 PM CDTFlash Flood WarningJANJasper, Jones3 hr
Apr 14, 5:22 PM CDTSpecial Weather StatementJANLowndes23 min
Apr 14, 5:30 PM CDTSpecial Weather StatementJANCovington30 min
Apr 14, 5:43 PM CDTFlash Flood WarningJANLowndes3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.